Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
  • entries
    3
  • comment
    1
  • views
    1,486

The Beginning

richmond01

259 views

Hi all :cool:

I'm an 18 year old girl in Australia. I began getting acne around early high school - although it's always been pretty mild, yet incredibly frustrating. My skin is also oily, so under make-up it just looks 100x's worse. I've tried minomycin, topical's, birth control, yada yada, they have a short window where they actually work - then my skin just returns to bad. Minomycin made my skin clear, (my main issue was pore size and oiliness) but it stopped working in January 11' and I had breakouts again. So I switched to Dianne birth control which was horrible, I was depressed, and my skin actually flared up worse then I've ever had before. But how it played with my emotions was the ultimate deal breaker - Because I was aware of the 'worst, before better', but I just couldn't handle it. I've never had cystic acne until I went on birth control.

"The Beginning"

My dermatologist prescribed me Accutane, with 40mg a day. I must admit, it's quite a scary medication to go on when you've read so much about it. But when I finally had the prescription in my hand, I was incredibly excited. So I've taken my first Accutane tablet on the night of the 17TH of July. My nose and eyebrow area become incredibly sensitive, which has now subsided by the 5TH day - although inside my nose, and around is quite sore still, but it has improved. I noticed my skin had become oilier, I assumed this was kind of like my skin purging. My eyes are also more sensitive, but it's not bad. I was directed to take Accutane with erythromycin for the first month, to avoid an initial break out while the Accutane is beginning to work. I ran out of erythromycin (which I've been on for a month) on Sunday, and woke up with new acne Monday morning. Although I drank alcohol Sunday night, and slept in my make up, so that may be a contributing factor. The break out is minor, and is already beginning to go away. I am pale, so I'm prone to redness and warmth on my face on occasion - this has increased a small amount since the medication. I'm washing my face with Cetaphil gentle cleanser then applying Cetaphil moisturizer for dry sensitive skin - they're both great so far. Feeling good!

I use sudocrem of a night; it has become the best (and probably cheapest) product that I own. It calms my skin, and reduces breakouts overnight. I've also noticed it helps fade red marks. The period between coming off birth control, and going erythromycin, I bought benzac AC wash and treatment both at 5%. The first time I used both products I could already see improvement - Instant mood booster, certainly! But it made my skin so dry, I developed a sore, sensitive rash around my mouth. I stopped using the products in this area, applied ridiculous amounts of moisturiser, rose hip oil, ect, ect, for two weeks or so, which just irritated it further. Then I bought suducrem, and BAM, I apply it for the first time, fall asleep... My skin was calm and comfortable again the next morning. Moral of the story: buy yourself some sudocrem! I just bought it at Priceline, but I've noticed it can be difficult to find in some countries.

I hope I was a help of some sort! I'll continue to document the next 6 months :wacko:



0 Comments


Recommended Comments

There are no comments to display.

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Add a comment...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×